MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of the right anterior cerebral artery (aca), the physician introduced a 3mm x 8cm galaxy g3 coil (glx120308, 30670800) into the aneurysm and attempted to detach.Coil did not detach after multiple tries while also adjusting the position of the coil in the unspecified microcatheter (mc).The physician removed the coil without any other issues or additional intervention and used a new coil to place in the aneurysm.There were no surgery delays due to the reported event.The procedure was successfully completed.The coil had been packed in the original package and box.Additional information indicated that pre-deployment electrical testing was performed.The same dcb and cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.The aneurysm was approximately 6mm(w)x4mm(h).Fusiform type in a2 section of aca.There was a three-minute delay in the procedure due to the event.The delay was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during coil embolization of the right anterior cerebral artery (aca), the physician introduced a 3mm x 8cm galaxy g3 coil (glx120308, 30670800) into the aneurysm and attempted to detach.Coil did not detach after multiple tries while also adjusting the position of the coil in the unspecified microcatheter (mc).The physician removed the coil without any other issues or additional intervention and used a new coil to place in the aneurysm.There were no surgery delays due to the reported event.The procedure was successfully completed.The coil had been packed in the original package and box.Additional information indicated that pre-deployment electrical testing was performed.The same dcb and cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.The aneurysm was approximately 6mm(w)x4mm(h).Fusiform type in a2 section of aca.There was a three-minute delay in the procedure due to the event.The delay was not clinically significant.A non-sterile galaxy g3 xsft 3mm x 8cm.The device was visually inspected, and it was found that the introducer has a split condition, causing the device positioning unit (dpu) component to protrude, also the device positioning unit (dpu) was found to be kinked at 33 cm and 94 cm from the proximal end.During the visual inspection, no other damages or anomalies were observed on the device.The galaxy g3 xsft 3mm x 8cm was inspected under a microscope magnification, and it was found that the embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted).The electrical resistance of the galaxy g3 xsft 3mm x 8cm device was measured with a multimeter and confirmed to be within specification.Also, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without a problem.A manufacturing record evaluation (mre) was performed for the finished device 30670800 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the device was visually inspected, and it was found that the introducer has a split condition, causing the device positioning unit (dpu) component to protrude, also the device positioning unit (dpu) was found to be kinked, however, the kinked condition noted on the device is not related to the customer complaint regarding a failure to detach.No other damages or anomalies were observed on the device during the visual inspection.The coil component was inspected under microscopic magnification, it was found that the embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted).The electrical resistance of the galaxy g3 xsft 3mm x 8cm device was measured with a multimeter and confirmed to be within specification.Also, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without a problem.Since the embolic coil was detached without problem, the customer complaint regarding a failure to detach was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14452491
Report Number3008114965-2022-00352
Device Sequence Number17731105
Product Code KRD
UDI-Device Identifier10886704077701
UDI-Public10886704077701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLX120308
Device Catalogue NumberGLX120308
Device Lot Number30670800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale